Alert archive / Michigan / Wind Advisories in 2014

Wind Advisory 3, NWS Detroit, MI

April 4, 201417 counties in Michigan

NWS Detroit, MI issued this wind advisory at Apr 4, 2014, 2:38 AM EDT for 17 counties in Michigan. It took effect at Apr 4, 2014, 3:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2014, 2:38 AM EDT (06:38 UTC)
In effect from
Apr 4, 2014, 3:00 PM EDT
Expired
Apr 4, 2014, 9:27 PM EDT
In force
6 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WWUS73 KDTX 040638
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
238 AM EDT FRI APR 4 2014

...STRONG WINDS DEVELOPING THIS AFTERNOON AND EVENING...

.A COLD FRONT IS FORECAST TO TRAVERSE THE AREA BETWEEN 2 PM AND
4PM THIS AFTERNOON. WINDS WILL RAPIDLY INCREASE DURING THIS TIME
WITH WIND GUSTS EXPECTED TO INCREASE TO 40 TO 45 MPH. A SURGE OF
COLD AIR FOLLOWING IN THE WAKE OF THE FRONT WILL FURTHER BOOST
WIND GUSTS INTO THE 45 TO 50 MPH RANGE BETWEEN APPROXIMATELY 5 PM
AND 8 PM. WINDS WILL DECREASE IN INTENSITY AFTER MIDNIGHT BUT
WILL STILL REMAIN GUSTY FOR THE REMAINDER OF THE NIGHT AND INTO
DAY SATURDAY.


MIZ047>049-053>055-060>063-068>070-075-076-082-083-050400-
/O.NEW.KDTX.WI.Y.0003.140404T1900Z-140405T0400Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
238 AM EDT FRI APR 4 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL GUST TO 45 TO 50 MPH LATE THIS AFTERNOON
   AND EARLY THIS EVENING WITH THE STRONGEST WINDS EXPECTED
   BETWEEN 5 PM AND 8 PM. GUSTS UP TO 45 MPH WILL BE POSSIBLE
   THROUGH MIDNIGHT.

IMPACTS...

 * THE STRONG WIND GUSTS WILL BE CAPABLE PRODUCING MINOR DAMAGE 
   TO TREES AND OUTDOOR OBJECTS. 

 * SPORADIC POWER OUTAGES ARE POSSIBLE.

 * DRIVING WILL BE MADE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$
2 follow-up statements
645 
WWUS73 KDTX 042002
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 PM EDT FRI APR 4 2014

...STRONG SOUTHWEST WINDS THROUGH THIS EVENING...

.A COLD FRONT HAS PASSED EAST OF THE AREA WITH INCREASED SOUTHWEST
FLOW MOVING IN BEING IT. WINDS WILL RAPIDLY INCREASE LATE THIS
AFTERNOON WITH WIND GUSTS EXPECTED TO INCREASE TO 40 TO 45 MPH. A
SURGE OF COLD AIR FOLLOWING A SECONDARY COLD FRONT THIS EVENING
WILL PROVIDE ADDITIONAL SUPPORT FOR STRONG GUSTS TO PERSIST UNTIL
ABOUT MIDNIGHT. WINDS WILL DECREASE IN INTENSITY AFTER MIDNIGHT
BUT WILL STILL REMAIN GUSTY FOR THE REMAINDER OF THE NIGHT AND
INTO DAY SATURDAY.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-050400-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-140405T0400Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
402 PM EDT FRI APR 4 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL GUST TO 40 TO 45 MPH LATE THIS AFTERNOON
   AND EARLY THIS EVENING WITH THE STRONGEST WINDS EXPECTED
   BETWEEN 5 PM AND 8 PM. GUSTS UP TO 45 MPH WILL BE POSSIBLE
   THROUGH MIDNIGHT.

IMPACTS...

 * THE STRONG WIND GUSTS WILL BE CAPABLE PRODUCING MINOR DAMAGE 
   TO TREES AND OUTDOOR OBJECTS. 

 * SPORADIC POWER OUTAGES ARE POSSIBLE.

 * DRIVING WILL BE MADE DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
   VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS 
   OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA 
   CAUTION.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$
135 
WWUS73 KDTX 050127
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
927 PM EDT FRI APR 4 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-050230-
/O.CAN.KDTX.WI.Y.0003.000000T0000Z-140405T0400Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
927 PM EDT FRI APR 4 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * WESTERLY WIND GUSTS OF 30 TO 35 MPH WILL CONTINUE THROUGH THE
   EARLY MORNING HOURS.

 * WIND GUSTS IN EXCESS OF 45 MPH ARE NOT LONGER EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. 

&&

$$

MR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Apr 4, 12:05 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 4, 12:05 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1205 AM EDT FRI APR 4 2014

.AVIATION...

//DISCUSSION...

LOWER CEILING WILL MAKE ADDITIONAL NORTHWARD PROGRESS AGAINST DRY
LOW LEVEL FLOW DURING THE EARLY MORNING AS MOISTURE INCREASES WITH
THE APPROACH OF THE WARM FRONT IN THE OHIO VALLEY. IFR CEILING WILL
BE CLOSE ENOUGH TO DTW AT PRESS TIME TO GO WITH THAT IN THE FORECAST
WITHIN AN HOUR OR TWO OF ISSUANCE TIME. THE LOWER CEILING WILL
GRADUALLY SPREAD NORTH FROM THERE AND VISIBILITY WILL FOLLOW
DOWNWARD AS RAIN INCREASES OVER THE REGION CLOSER TO SUNRISE. AT
THIS POINT, THUNDER IS MORE LIKELY TO FOLLOW THE LOW LEVEL
INSTABILITY AXIS TO OUR SOUTH WHILE A SOLID AREA OF RAIN FILLS IN
OVER SE MICHIGAN NORTH OF THE FRONT. THE LOWEST FLIGHT CONDITIONS ARE
EXPECTED DURING THE MORNING AS RAIN COMBINES WITH THE PASSAGE OF A
STRONG OCCLUDED FRONT ASSOCIATED WITH LOW PRESSURE NEAR CENTRAL
LAKE MICHIGAN. THE FRONT WILL BE PRECEDED BY LOW LEVEL WIND SHEAR
WHICH WILL POINT TO STRONG SOUTHWEST WIND POST FRONT THAT WILL
HAVE GUST POTENTIAL TO 40 KNOTS INTO FRIDAY EVENING.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE PRECIPITATION TYPE WILL REMAIN ALL RAIN.

* HIGH CONFIDENCE IN CEILING BELOW 5 KFT TONIGHT THROUGH FRIDAY.

* HIGH CONFIDENCE IN SOUTHWEST WIND GUSTS 30-40 KNOTS FROM
  240 DEG FRIDAY AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 947 PM EDT THU APR 3 2014

UPDATE...

THE NEXT ROUND OF RAIN IS ON TRACK TO BLOSSOM TO OUR WEST DURING
THE OVERNIGHT HOURS AND MOVE THROUGH SE MICHIGAN DURING FRIDAY
MORNING. IN THE MEANTIME, SOME PATCHY DRIZZLE OR LIGHT RAIN
SHOWERS WILL BE POSSIBLE AS LOW LEVEL MOISTURE DEEPENS IN ADVANCE
OF THE SURFACE WARM FRONT. TECHNICALLY, DRIZZLE WILL BE THE
PREFERRED MODE OF PRECIPITATION BASED ON THE 00Z DTX SOUNDING. THE
MID LEVEL DRY AIR AND MODEST INVERSION HINTS AT LARGER SCALE MID
LEVEL SUBSIDENCE WHILE THE MOIST LAYER EXHIBITS STRONG DIRECTIONAL
WIND SHEAR. CIRRUS DEBRIS MASKS THE DRY LAYER IN WV SATELLITE
IMAGERY BUT MODEL VORTICITY FIELDS INDICATE SUBSIDENCE TRAILING
THE MCV EXITING OVER THE EASTERN GREAT LAKES WILL GIVE WAY TO THAT
FROM A NEARLY MESOSCALE VORTICITY MINIMUM IN ADVANCE OF THE LOW
PRESSURE SYSTEM DEVELOPING OVER THE MISSISSIPPI VALLEY. THE LOW
PRESSURE SYSTEM WILL LAUNCH A NEW ROUND OF STRONG DYNAMIC AND
THERMODYNAMIC FORCING AS IT APPROACHES THE WESTERN SHORE OF LAKE
MICHIGAN TOWARD SUNRISE RESULTING IN A SOLID AREA OF SHOWERS WITH
A FEW RUMBLES OF THUNDER POSSIBLE. TEMPERATURES BY THEN WILL RANGE
FROM THE LOWER 40S NEAR THE OHIO BORDER TO UPPER 30S IN THE
NORTHERN THUMB, SO NO TROUBLE WITH PRECIPITATION TYPE. THE GOING
FORECAST HAS THIS HANDLED WELL WITH ONLY COSMETIC UPDATES
EXPECTED.

PREV DISCUSSION...ISSUED 353 PM EDT THU APR 3 2014

SHORT TERM...THROUGH TONIGHT

STEADY MAINTENANCE OF THE MID LEVEL FORCING FIELD/DEFORMATION LEFT
BEHIND FROM NOCTURNAL MCS ACTIVITY TRANSLATING INTO A WIDESPREAD
AREA OF PRECIPITATION NOW CENTERED OVER SOUTHERN LOWER MICHIGAN/
NORTHERN OHIO.  SOLID RAINFALL RATES WITHIN THE CORE OF THIS
PRECIPITATION SHIELD, THE NORTHERN PERIPHERY TRANSLATING AS FAR
NORTH AS THE ANN ARBOR-DTW CORRIDOR.  THIS IN COMBINATION WITH A
PERSISTENT EASTERLY LOW LEVEL FLOW EFFECTIVELY CONTAINING THE
TEMPERATURE RESPONSE, WITH TEMPERATURES ALONG THIS CORRIDOR HOLDING
OR FALLING SLIGHTLY IN THE 32 TO 36 DEGREE RANGE.  THIS EVOLUTION
SUSTAINING A FAVORABLE ENVIRONMENT FOR SOME ICE ACCRETION ON
ELEVATED OBJECTS...MAINLY ACROSS THE IRISH HILLS OF WESTERN
LENAWEE/WASHTENAW COUNTIES. NO ISSUES ON AREA ROADWAYS PER A RECENT
CALL TO COUNTY CENTRAL DISPATCH...SIMPLY JUST WET ROADS FOR THE
EVENING COMMUTE.  TO THE NORTH...A RAPID REDUCTION OF THE MOISTURE
FIELD NOW UNDERWAY NORTH OF M-59 AS REMNANT ASCENT ALONG THE
EXISTING 925 MB WARM FRONTAL SLOPE WASHES OUT AND THE GREATER
FORCING CONTRACTS IN SCALE TO THE SOUTH.  EXPECTATIONS REMAIN FOR
PRECIPITATION TO STEADILY DIMINISH IN COVERAGE AREAWIDE THROUGH
00Z.

UPPER RIDGING TAKES A FIRM HOLD FOR A GOOD PORTION OF THE OVERNIGHT
PERIOD DOWNSTREAM OF A STRONG HEIGHT FALL CENTER NOW SHIFTING
THROUGH THE PLAINS.  A CONSIDERABLE CLOUD CANOPY WILL REMAIN IN
PLACE WITHIN A BROADER AREA OF MID LEVEL ASCENT, BUT PRECIPITATION
CHANCES APPEAR NON-EXISTENT PRIOR TO ROUGHLY 09Z.  PERPETUATION OF A
COOL EASTERLY FLOW WILL WORK AGAINST THE GENERAL INCREASE IN
THICKNESSES, SO SUSPECT TEMPERATURES WILL GENERALLY HOLD AT A STEADY
STATE /TEMPERATURES IN THE 32 TO 37 DEGREE RANGE/.  A SIZABLE
INCREASE IN MID LEVEL DYNAMICS AS THE INBOUND SYSTEM DEEPENS WILL
TRANSLATE INTO AN EXPANDING AREA OF PRECIPITATION ALONG THE MAIN
THETA-E GRADIENT AND IN ADVANCE OF THE ATTENDANT COLD FRONTAL
OCCLUSION.  THIS STOUT PERIOD OF FORCING CENTERS 09Z-15Z LOCALLY
FRIDAY MORNING. THE SETUP CERTAINLY SUPPORTIVE OF THE GOING
CATEGORICAL POPS ALONG WITH A MENTION OF ELEVATED THUNDER.

LONG TERM...FRIDAY THROUGH NEXT THURSDAY

WIDESPREAD RAIN AND CHANCES FOR THUNDER WILL END DURING THE LATE
MORNING AND EARLY AFTERNOON AS THE COLD FRONT APPROACHES AND PLUME
OF DEEPER MOISTURE (PW NEAR 1.2 INCHES) SHIFTS EAST. THE COLD FRONT
IS EXPECTED TO PUSH ACROSS THE AREA BETWEEN 15-19Z (10AM-3PM EDT).
FRONT WILL LIMIT THE AMOUNT OF TIME WE HAVE TO WARM...BUT GOOD SURGE
OF WARM AIR AND MOISTURE OVERNIGHT/EARLY TOMORROW WILL HELP TEMPS
RISE INTO THE UPPER 40S TO UPPER 50S. STILL EXPECTING TO SEE SOME
LIGHT RAIN SHOWERS AROUND ACROSS THE NORTHERN AND EASTERN PORTIONS
OF THE FORECAST AREA THROUGHOUT THE AFTERNOON BEFORE COVERAGE
INCREASES AGAIN DURING THE EVENING AS A SECONDARY COLD FRONT DROPS
DOWN INTO CENTRAL MICHIGAN ON THE BACKSIDE OF THE EXITING LOW.
COOLING TEMPS WILL ALLOW FOR A TRANSITION TO SNOW SHOWERS DURING THE
EVENING...BUT ONLY EXPECTING LIGHT ACCUMULATIONS IF ANY. BEST
CHANCES WILL BE NORTH OF I-69 WHERE FORCING WILL BE A LITTLE GREATER
NEAR THE SECOND FRONT.

BIGGER STORY FOR TOMORROW WILL BE THE POTENTIAL FOR STRONG WINDS TO
DEVELOP ACROSS SOUTHEAST MICHIGAN AHEAD OF...ALONG...AND BEHIND THE
COLD FRONT. LATEST ROUND OF MODEL GUIDANCE CONTINUES TO SHOW STRONG
ISENTROPIC DESCENT ALONG THE 280-290K SURFACES...AND A CORE OF 40 TO
50 KNOT WINDS ALOFT TO MIX INTO AS LAPSE RATES STEEPEN AND THE
BOUNDARY LAYER DEEPENS. WILL CONTINUE TO HIGHLIGHT SURFACE WIND
GUSTS IN THE 40 TO 50 MPH RANGE. A WIND ADVISORY MAY BE NECESSARY
STARTING TOMORROW AFTERNOON AND LASTING INTO FRIDAY NIGHT.

WINDS WILL REMAIN A LITTLE GUSTY TO START THE DAY ON SATURDAY BEFORE
HIGH PRESSURE BUILDING INTO THE AREA ALLOWS THE GRADIENT TO RELAX.
WILL ALSO SEE DRIER AIR PUSHING INTO THE AREA...BRINGING MOSTLY
CLEAR SKIES SATURDAY AFTERNOON THROUGH SUNDAY. TEMPERATURES OVER THE
WEEKEND WILL MODERATE AFTER A COLD START ON SATURDAY MORNING...AS
THE APRIL SUNSHINE HEATS THE GROUND. MAX TEMPS WILL REMAIN NEAR OR
BELOW NORMAL...AS WE WARM TO THE LOW 50S BY SUNDAY.

THE NEXT LOW PRESSURE SYSTEM ARRIVES LATE MONDAY WITH PRECIPITATION
REMAINING AS RAIN. HOWEVER...TEMPERATURES ARE FORECASTED TO HOVER IN
THE MID TO UPPER 30S AND THEREFORE COULD NOT RULE OUT SOME
SNOWFLAKES TO MIX IN WITH THE RAIN ESPECIALLY ONCE COLDER AIR
FILTERS IN BEHIND THE LOW ON TUESDAY MORNING. A RIDGE OF HIGH
PRESSURE BUILDS INTO SOUTHEAST MICHIGAN ON TUESDAY NIGHT KEEPING
MOST OF THE CWA DRY THROUGH THE REMAINDER OF THE EXTENDED PERIOD.

MARINE...

EASTERLY WINDS WILL CONTINUE TO INCREASE TONIGHT THROUGH EARLY
FRIDAY AS A LOW PRESSURE SYSTEM LIFTS TOWARDS THE GREAT LAKES FROM
THE CENTRAL PLAINS. GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATE
TONIGHT OVER THE NORTHERN PORTION OF LAKE HURON...WITH GALES LASTING
THROUGH EARLY FRIDAY BEFORE THEY TEMPORARILY SUBSIDE AS THE LOW
CENTER TRACKS ACROSS NORTHERN LOWER MICHIGAN.

SOUTHWEST WINDS WILL INCREASE SOUTH OF THE LOW TRACK FRIDAY
AFTERNOON AND EVENING. THESE WINDS ARE EXPECTED TO INCREASE TO GALE
FORCE...AFFECTING WESTERN LAKE ERIE...LAKE ST CLAIR...AND THE
SOUTHERN HALF OF LAKE HURON. THE GALES WILL TURN TO THE WEST IN THE
EVENING BEHIND THE PASSAGE OF A COLD FRONT. FINALLY...WINDS WILL
FLIP TO THE NORTHWEST VERY LATE FRIDAY NIGHT INTO
SATURDAY...RESULTING IN AN EXPANSION OF GALE FORCE WINDS TO ALL OF
LAKE HURON.

WINDS WILL SUBSIDE ACROSS THE SOUTHERN GREAT LAKES LATE
FRIDAY NIGHT AND ACROSS LAKE HURON SATURDAY AFTERNOON AS HIGH
PRESSURE BUILDS INTO THE REGION. THIS HIGH WILL THEN PROVIDE QUIET
WEATHER AND LIGHTER WINDS FOR THE REMAINDER OF THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362...FROM 5 AM FRIDAY TO 4 PM FRIDAY.

     GALE WATCH...LHZ361-LHZ362...FROM 4 AM SATURDAY TO 8 PM SATURDAY.

     GALE WARNING...LHZ363-LHZ421-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
     LHZ464...FROM 4 PM FRIDAY TO 2 PM SATURDAY.

     GALE WARNING...INNER SAGINAW BAY...FROM 4 PM FRIDAY TO 8 AM
     SATURDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM NOON FRIDAY TO 4 AM SATURDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM NOON FRIDAY TO 4 AM SATURDAY.

&&

AVIATION.....BT
UPDATE.......BT
SHORT TERM...MR
LONG TERM....HLO/RK
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 3, 3:19 PM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT THU APR 3 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-041930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
319 PM EDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT THROUGH FRIDAY
MORNING AS A STRONG STORM SYSTEM APPROACHES THE GREAT LAKES
REGION. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AND WILL NOT BE
CAPABLE OF PRODUCING HAIL OR WIND GUSTS. ANY STORM THAT DOES MOVE
INTO SOUTHEAST MICHIGAN LATE TONIGHT WILL MOVE TO THE EAST AT 40
MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BEHIND A STRONG COLD FRONT WINDS WILL INCREASE FROM THE
SOUTHWEST. GUSTS WILL BE BETWEEN 40 AND 50 MPH FRIDAY AFTERNOON
AND EVENING AND A WIND ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-041930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
319 PM EDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING IS IN EFFECT FOR NORTHERN LAKE HURON FOR LATE
TONIGHT. PLEASE SEE THE LATEST MARINE FORECAST FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE GALE WARNING WILL CONTINUE FOR NORTHERN LAKE HURON FRIDAY
MORNING. A GALE WARNING IS ALSO IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT FOR SOUTHERN LAKE HURON...LAKE ST CLAIR AND
MICHIGAN WATERS OF LAKE ERIE. A GALE WATCH IS IN EFFECT FOR
NORTHERN LAKE HURON FRIDAY NIGHT AND SATURDAY. PLEASE SEE THE
LATEST MARINE FORECASTS FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Wind Advisories in Michigan, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.